Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 14, 2016, 5:07 PM EDT for Coos County, Grafton County, New Hampshire. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 5:07 PM EDT (21:07 UTC)
- Expired
- Jul 14, 2016, 6:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coos County, NH, Grafton County, NH
The radar
The Burlington radar (KCXX), 124 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:15 PM EDT | TSTM WND DMG | Littleton, NH | MULTIPLE TREES AND WIRES DOWN |
| Jul 14, 5:20 PM EDT | TSTM WND DMG | Bethlehem, NH | NUMEROUS TREES AND WIRES DOWN |
| Jul 14, 6:00 PM EDT | TSTM WND DMG | Milan, NH | TREE DOWN NEAR THE AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WUUS51 KGYX 142107
SVRGYX
NHC007-009-142200-
/O.NEW.KGYX.SV.W.0045.160714T2107Z-160714T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
507 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...
CENTRAL COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 600 PM EDT
* AT 506 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF GILMAN TO NEAR LOWER WATERFORD
TO NEAR FRANCONIA...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BERLIN...LITTLETON...LANCASTER...BETHLEHEM...COLEBROOK...
FRANCONIA...ERROL...DIXVILLE...STRATFORD...CARROLL...GORHAM...
LISBON...JEFFERSON...DALTON...COLUMBIA...DUMMER...LANDAFF...
WHITEFIELD...MILAN AND SUGAR HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4434 7189 4435 7182 4440 7179 4441 7171
4449 7163 4448 7163 4450 7158 4452 7159
4454 7158 4456 7160 4456 7156 4459 7154
4460 7156 4464 7156 4466 7158 4474 7162
4495 7123 4469 7110 4431 7120 4416 7192
TIME...MOT...LOC 2106Z 237DEG 43KT 4451 7190 4439 7184 4421 7186
HAIL...0.75IN
WIND...60MPH
$$
EKSTER1 follow-up statement
520
WWUS51 KGYX 142151
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
551 PM EDT THU JUL 14 2016
NHC007-009-142200-
/O.CON.KGYX.SV.W.0045.000000T0000Z-160714T2200Z/
GRAFTON NH-COOS NH-
551 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN GRAFTON AND CENTRAL COOS COUNTIES...
AT 551 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF ERROL TO 11 MILES WEST OF GRAFTON
TO NEAR BERLIN...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BERLIN...BETHLEHEM...ERROL...DIXVILLE...STRATFORD...CARROLL...
GORHAM...JEFFERSON...COLUMBIA...DUMMER...MILAN...RANDOLPH...
STARK AND WENTWORTH LOCATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4424 7154 4457 7128 4477 7154 4488 7120
4469 7110 4431 7120
TIME...MOT...LOC 2151Z 248DEG 41KT 4472 7125 4460 7119 4442 7122
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:38 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 14, 3:38 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Gray ME
338 PM EDT THU JUL 14 2016
.SYNOPSIS...
A warm humid air mass and a passing disturbance will trigger a few
showers and thunderstorms across the region through the evening
hours. Some of these storms could contain strong winds, small
hail, and very heavy rainfall. A cold front will drop southeast
across the region on Friday with the best chance of a shower or
thunderstorm confined to the mountains and foothills. A surface
trough will cross the area on Saturday accompanied by widely
scattered showers and thunderstorms. Another cold front will
approach Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
At 18z GOES water vapor imagery showed an impulse approaching from
Eastern New York State along with an associated surface trough. The
low clouds that streamed northward into much of the area today
along with an onshore trajectory off the Gulf of Maine has limited
convective instability so far today. Scattered showers over eastern
Massachusetts will drift northeast along the coast while a broken
line of convection over eastern New York State propagates eastward
into the forecast area by late afternoon. right now biggest issue
will be locally heavy rainfall and potential for training cells as
well as strong wind gusts and hail with the strongest cells. The
activity should weaken by late evening before sliding offshore
with partly cloudy skies and areas of fog and haze for the balance
of the night.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Friday will be another warm and humid day in the southerly flow
ahead of the cold front with scattered showers and thunderstorms
developing by afternoon. Highs will range from the lower 90s for
much of the coastal plain to the 80s elsewhere. Another trough
will drop south into the mountains Friday night with a few clouds
and widely scattered showers. Otherwise...a partly cloudy and less
humid night with lows ranging from the upper 50s to mid 60s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Chance of high-impact weather: Minimal.
Despite the 500 mb pattern across the NE CONUS still hanging onto
mean toughing, the ridging over the rest of the CONUS and the
Atlantic continues to build through the extended period and keeps
the core of the troughs and the cooler air well north of the CWA.
This will allow for temps to run around to above normal through
the extended forecast, which runs into the climatological warmest
time of year. There will be some threats of showers/t-storms, but
overall look for a warmer and more humid period into next week.
On Saturday, a weal frontal boundary to our south continues to
fade away, while to out north another stalled front moves south
into the crown of ME, and will sit there before eventually fading
by Sunday. This could produce a few scattered showers or storms,
especially in the mountains on Saturday. Highs will be cooler
than Friday but still in the low 80s along the coast to near 90
in the hot spots of southern NH and interior wrn ME. It'll be a
little cooler in the far north, with more clouds, where highs will
be in the 70s. TDs come down a bit, too but will still be in the
low 60s in the south. Sfc high builds in for Sunday with mainly
clear skies, but still warm and a touch humid, with morning lows
in the upper 50s north to mid 60s south and highs in the 80s.
Monday will see the approach of surface cold front, which will
cross the region Monday night into Tuesday. Scattered showers and
t-storms will be possible in this timeframe, but probably all
three periods, and will need to wait for models to tighten up the
timing. Humidity will rise again on Monday in advance of the front
with highs in the 80s and lows in the 60s. Once the front moves
through, will se a brief break mid-week from the humidity, before
it returns late in the week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Short Term /through Friday night/...areas of mvfr in ceilings with
lcl ifr psb through 03z in shra/+tsra. Aft 03z...areas of mvfr in
ceilings with lcl ifr psb in stratus and fog. Aft 13z Fri...bcmg
vfr throughout with sct mvfr psb in -shra/-tsra.
Long Term...Mainly VFR Saturday through Monday, although valley
fog will be possible each night. Could see coastal fog stratus
move in Monday night.
&&
.MARINE...
Short Term /through Friday night/...Marginal small craft seas
outside the bays will continue through tonight in persistent
southwest flow. A few wind gusts to near 25 kt will be possible
tonight outside the bays. The current small craft seas will
remain in place through late tonight.
Long Term...May need SCA late Monday and Monday night, but
otherwise conditions will remain below SCA levels.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory for hazardous seas until 8 AM EDT Friday
for ANZ150-152-154.
&&
Schwibs/CempaHazardous weather outlook, Jul 14, 3:53 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 353 PM EDT THU JUL 14 2016 MEZ007>009-012>014-NHZ001>007-009-011-152000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-BELKNAP-CHESHIRE- 353 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST CENTRAL MAINE...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE CONNECTICUT VALLEY...CENTRAL AND NORTHERN NEW HAMPSHIRE...AND INTERIOR WESTERN MAINE THROUGH THIS EVENING. DAMAGING WINDS AND VERY HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE FRIDAY AFTERNOON MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND THIS EVENING. NHZ008-010-012-013-015-152000- MERRIMACK-STRAFFORD-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 353 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN THIS EVENING. A FEW STRONG WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER DAY OF HOT AND HUMID CONDITIONS ARE EXPECTED WITH HIGHS AROUND 90 AND HEAT INDEX VALUES IN THE 90-95 RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND THIS EVENING. MEZ018>028-NHZ014-152000- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-COASTAL ROCKINGHAM- 353 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING COULD PRODUCE VERY HEAVY RAIN AND FEW STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ANZ150>154-152000- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 353 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 14, 12:32 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1232 PM EDT THU JUL 14 2016 MEZ007-008-141730- NORTHERN OXFORD ME-NORTHERN FRANKLIN ME- 1232 PM EDT THU JUL 14 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN OXFORD COUNTY IN MAINE NORTHERN FRANKLIN COUNTY IN MAINE * UNTIL 130 PM EDT * AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF ERROL...MOVING TO THE NORTHEAST AT 20 MPH. * WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... RANGELEY... MIDDLE DAM... SOUTH ARM... AND OQUOSSOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4468 7092 4483 7104 4504 7067 4485 7048 TIME...MOT...LOC 1626Z 238DEG 17KT 4478 7093 ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:45 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 36 min |
| Jul 14, 5:20 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 30 min |
| Jul 14, 5:27 PM EDT | Special Weather Statement | GYX | Grafton | 48 min |
| Jul 14, 5:48 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 57 min |
| Jul 14, 6:21 PM EDT | Special Weather Statement | GYX | Carroll | 24 min |
| Jul 14, 6:49 PM EDT | Special Weather Statement | GYX | Belknap, Carroll, Merrimack | 56 min |
| Jul 14, 7:36 PM EDT | Special Weather Statement | GYX | Carroll | 54 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.